Alert archive / Colorado / Frost Advisories in 2015

Frost Advisory 2, NWS Pueblo, CO

October 12, 20155 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Oct 12, 2015, 3:58 AM MDT for 5 counties in Colorado. It took effect at Oct 13, 2015, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2015, 3:58 AM MDT (09:58 UTC)
In effect from
Oct 13, 2015, 3:00 AM MDT
Expired
Oct 13, 2015, 8:42 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2015-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2015-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2777 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WWUS75 KPUB 120958
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
358 AM MDT MON OCT 12 2015

COZ069>071-121800-
/O.NEW.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
358 AM MDT MON OCT 12 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING...INTO THE
  UPPER 20S TO LOWER 30S...BETWEEN 3 AM AND 9 AM TUESDAY MORNING.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS
  SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING
  SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR
PLANTS MAY BE KILLED IF NOT PROTECTED.

&&

$$
5 follow-up statements
795 
WWUS75 KPUB 121735
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT MON OCT 12 2015

COZ069>071-130200-
/O.CON.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1135 AM MDT MON OCT 12 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
TUESDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO
  LOWER 30S.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS 
  SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING 
  SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR
PLANTS MAY BE KILLED IF NOT PROTECTED.

&&

$$
070 
WWUS75 KPUB 122309
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT MON OCT 12 2015

COZ069>071-131200-
/O.CON.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
509 PM MDT MON OCT 12 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
TUESDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO 
  LOWER 30S. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS 
  SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING 
  SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR
PLANTS MAY BE KILLED IF NOT PROTECTED.

&&

$$
034 
WWUS75 KPUB 130152
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT MON OCT 12 2015

COZ069>071-131200-
/O.CON.KPUB.FR.Y.0002.151013T0900Z-151013T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
752 PM MDT MON OCT 12 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
TUESDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO 
  LOWER 30S. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED. SUCH PLANTS 
  SHOULD BE COVERED OR BROUGHT INDOORS TO PROLONG THEIR GROWING 
  SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR
PLANTS MAY BE KILLED IF NOT PROTECTED.

&&

$$
849 
WWUS75 KPUB 130955
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
355 AM MDT TUE OCT 13 2015

COZ069>071-131800-
/O.NEW.KPUB.FZ.A.0001.151014T0900Z-151014T1500Z/
/O.CON.KPUB.FR.Y.0002.000000T0000Z-151013T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
355 AM MDT TUE OCT 13 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...DROPPING BELOW FREEZING...INTO THE UPPER 20S TO
  LOWER 30S THIS MORNING RESULTING IN AREAS OF FROST. ANOTHER
  ROUND OF FREEZING TEMPERATURES WILL BE POSSIBLE
  TONIGHT...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS
  VALLEY.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE
  UNCOVERED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER OUTDOOR
PLANTS MAY BE KILLED IF NOT PROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
048 
WWUS75 KPUB 131442
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
842 AM MDT TUE OCT 13 2015

COZ069>071-132245-
/O.CAN.KPUB.FR.Y.0002.000000T0000Z-151013T1500Z/
/O.CON.KPUB.FZ.A.0001.151014T0900Z-151014T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
842 AM MDT TUE OCT 13 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST
ADVISORY FOR THIS MORNING IN THE SAN LUIS VALLEY. A FREEZE WATCH
REMAINS IN EFFECT FOR LATE TONIGHT THROUGH WEDNESDAY MORNING.

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT...
  ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS
  VALLEY...WHERE LOWS ARE EXPECTED TO FALL INTO THE UPPER 20S.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 11, 11:19 PM MDT, 4 hours 39 minutes earlier.

Area forecast discussion, Oct 11, 11:19 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1119 PM MDT SUN OCT 11 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 238 PM MDT SUN OCT 11 2015

OCCASIONALLY THIS AFTERNOON...THE WIND GUSTS HAVE CAUSED RED FLAG
CONDITIONS IN THE PUEBLO AREA AND SOUTH TO AROUND WALSENBURG.
HOWEVER WITH THE WIND GUSTS DROPPING OFF AT TIMES AND CONDITIONS
NOT BEING CONSISTENTLY MEETING RED FLAG CRITERIA...WL NOT ISSUE A
FIRE WEATHER HIGHLIGHT.

BREEZY NW TO NORTH WINDS CAN BE EXPECTED UNTIL THE EARLY EVENING
HOURS IN SEVERAL LOCATIONS. THEN LATER IN THE EVENING...A DRY COLD
FRONT MOVES SOUTHWARD THRU THE SOUTHEAST PLAINS...BRINGING THE
POTENTIAL FOR SOME GUSTY NORTH WINDS.

WITH AN UPR RIDGE OVR THE WESTERN STATES ON MONDAY...THE FORECAST
AREA WL BE UNDER DRY NW FLOW.  IN THE WAKE OF THE COLD FRONT...THE
SERN CO PLAINS WL BE MUCH COOLER THAN TODAY...WITH HIGHS IN THE 70S.
THE MOUNTAINS AND HIGH VALLEYS WL SEE HIGH TEMPS ON MONDAY THAT ARE
SIMILAR TO TODAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 238 PM MDT SUN OCT 11 2015

...DRY AND WARM THROUGH THURSDAY...

UNSEASONABLY WARM WEATHER LOOKS TO CONTINUE THROUGH MUCH OF THE
NEW WEEK...AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST. AFTERNOON
TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE SEASONAL
AVERAGES...WITH THE WARMEST DAY OF THE EXTENDED ON TUESDAY. POPS
REMAIN NIL UNTIL AT LEAST THU NIGHT OR EARLY FRIDAY...WHEN THE CUT
OFF LOW NOW OFF THE BAJA PENINSULA FINALLY RETURNS TO THE DESERT
SW...AND DIFFLUENT UPPER FLOW SPREADS OVER THE SRN ROCKIES.
THEN...FROM FRI THROUGH SUN...POPS WILL INCREASE FIRST OVER THE SW
MTS AND EVENTUALLY SPREADING EWD TO THE SRN FRONT RANGE AND PLAINS
SOMETIME OVER THE WEEKEND. THERE IS STILL SOME MODEL DISCREPANCY
WITH HOW QUICKLY THIS WILL OCCUR. THE GFS REMAINS MORE AGGRESSIVE
AND PROGRESSIVE THAN THE ECMWF...ALTHOUGH THE LATEST ECMWF HAS
STARTED TO TREND A BIT STRONGER AND FASTER. AT ANY RATE...IT LOOKS
LIKE THE BEST CHANCES OF PRECIP WILL REMAIN OVER THE MTS AT LEAST
INITIALLY...WITH THE MAIN EFFECTS FOR THE PLAINS BEING TEMPS
CLOSER TO AVERAGE. WILL KEEP POPS SILENT FOR THE PLAINS.
ALSO...NOTE THAT CLIMATOLOGICALLY THE CHANCE FOR TS GOES WAY DOWN
AFTER MID OCTOBER...SO WILL KEEP ANY MENTION OF PRECIP IN THE
LATTER PART OF THE FORECAST AS A CHANCE OF SHOWERS AND NO TS. ROSE

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1116 PM MDT SUN OCT 11 2015

VFR CONDITIONS AT ALL TAF SITES THROUGH MONDAY. INITIAL COLD FRONT
HAS DROPPED SOUTH THROUGH KCOS AND KPUB WITH WINDS BECOMING NW
BOTH SITES...AND SECONDARY PUSH OF COOLER AIR OVERNIGHT MAY KEEP
NW WINDS GUSTY AT TIMES UNTIL AROUND SUNRISE. EXPECT FAIRLY LIGHT
TERRAIN DRIVEN WINDS MOST LOCATIONS DURING THE DAY ON MONDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...PETERSEN
Hazardous weather outlook, Oct 11, 5:18 PM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT SUN OCT 11 2015

COZ058>089-093>099-122330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
518 PM MDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY
OVER THE MOUNTAINS...WILL RETURN TO THE FORECAST BY FRIDAY. THE
PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

Nearby

Frost Advisories in Colorado, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.